Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
animalpoo

Scars Gradually getting worse

Hey, I finished my second course of accutane 6 weeks ago . Within the past 2 weeks I have noticed my scars getting gradually worse (Ive had scars for the past year and a half) .

Is their anything that could cause this ? I use to use bio-oil twice a day but recently I have only been using it once a day . I was thinking winter may have an effect on my skin as well .

Also I am on antibiotics for acne at the moment ( been taking them for past 6 weeks)

Has this ever happened to anyone before ? Or can anyone make any suggestions on what may be causing this ?

I am seeking treatment for scar removal in April , and if anyone has any suggestions on how to maintain my face the way it is to prevent more deterioration that would also be helpful .

Share this post


Link to post
Share on other sites
Guest Timehealsall
Hey, I finished my second course of accutane 6 weeks ago . Within the past 2 weeks I have noticed my scars getting gradually worse (Ive had scars for the past year and a half) .

Is their anything that could cause this ? I use to use bio-oil twice a day but recently I have only been using it once a day . I was thinking winter may have an effect on my skin as well .

Also I am on antibiotics for acne at the moment ( been taking them for past 6 weeks)

Has this ever happened to anyone before ? Or can anyone make any suggestions on what may be causing this ?

I am seeking treatment for scar removal in April , and if anyone has any suggestions on how to maintain my face the way it is to prevent more deterioration that would also be helpful .

to be honest, i have no idea.

I have had scar for about 4 years and they also seem to be worse on SOME DAYS.

Share this post


Link to post
Share on other sites

OP - well by the sounds of it, the additional scarring has been caused by the accutane. i've been reading recently how peoples scarring (in some cases and mainly when they had cystic acne leaving rolling scars) tends to get a little worse in the months following their treatment. whether they were always like this, or whether the redness and inflammation was hiding this scarring previously, we are all still unsure of.

its pretty natural and yeah i dont think it will be an ongoing thing...what you see now might be what you get...the good thing is, if you are planning your revision early next year, the scars would still be in their infancy (somewhat) so they should be easier to treat.

in the meantime, you should probably look after you skin as much as possible to try and remold these scars the way they are. you could try some light peels, retinoids (although slightly iffy) and a good quality natural moisturiser :)

all the best and stay positive.

Share this post


Link to post
Share on other sites
OP - well by the sounds of it, the additional scarring has been caused by the accutane. i've been reading recently how peoples scarring (in some cases and mainly when they had cystic acne leaving rolling scars) tends to get a little worse in the months following their treatment. whether they were always like this, or whether the redness and inflammation was hiding this scarring previously, we are all still unsure of.

its pretty natural and yeah i dont think it will be an ongoing thing...what you see now might be what you get...the good thing is, if you are planning your revision early next year, the scars would still be in their infancy (somewhat) so they should be easier to treat.

in the meantime, you should probably look after you skin as much as possible to try and remold these scars the way they are. you could try some light peels, retinoids (although slightly iffy) and a good quality natural moisturiser :)

all the best and stay positive.

Thanks for your reply :) It really helped with my concerns , I was wondering . I have done my research but should I wait the 6 months ( after accutane) before going for a light chemical peel , or is 2 months fine ?

Share this post


Link to post
Share on other sites
Guest Timehealsall
OP - well by the sounds of it, the additional scarring has been caused by the accutane. i've been reading recently how peoples scarring (in some cases and mainly when they had cystic acne leaving rolling scars) tends to get a little worse in the months following their treatment. whether they were always like this, or whether the redness and inflammation was hiding this scarring previously, we are all still unsure of.

its pretty natural and yeah i dont think it will be an ongoing thing...what you see now might be what you get...the good thing is, if you are planning your revision early next year, the scars would still be in their infancy (somewhat) so they should be easier to treat.

in the meantime, you should probably look after you skin as much as possible to try and remold these scars the way they are. you could try some light peels, retinoids (although slightly iffy) and a good quality natural moisturiser :)

all the best and stay positive.

hey gimme gimme, do you know of any good quality natural moisturizers? thanks

Share this post


Link to post
Share on other sites

im one month off accutane and have been doing some strong chemical peels, so i dunno if im the best person to ask. lol. ive reduced some of my scarring, at least the ones i targeted like a dog, but the jury is still out with those i went hard core on.

id say some light peels would be fine, just as long as you are careful :)

timehealsall - i dont typically use moisturisers. i use a goat milk soap, petroleum jelly and a HA serum.

Share this post


Link to post
Share on other sites
Guest Timehealsall
im one month off accutane and have been doing some strong chemical peels, so i dunno if im the best person to ask. lol. ive reduced some of my scarring, at least the ones i targeted like a dog, but the jury is still out with those i went hard core on.

id say some light peels would be fine, just as long as you are careful :)

timehealsall - i dont typically use moisturisers. i use a goat milk soap, petroleum jelly and a HA serum.

mind i ask why you do not use moisturizers?

Do you use vaseline as your petroleum jelly?

Also, do you use name brand goat milk soap or what?

Share this post


Link to post
Share on other sites
mind i ask why you do not use moisturizers?

Do you use vaseline as your petroleum jelly?

Also, do you use name brand goat milk soap or what?

This is not your thread to be asking random questions on as always, Timehealsall.

Anyways, to OP - Dermatologists /facial plastic surgeons normally recommend waiting a full 6 months after Accutane to do anything such as a chemical peel. There is a risk of scarring.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×